13. Jan, 2015

Challenging Changes


The last six weeks have been the most challenging of my whole withdrawal experience. Every day has been different and every day has presented a new hurdle for me to jump. Each test has been accompanied by severe anxiety, that has either dominated my day or floated along in the background of something else.

Where to start and how to explain it all may be beyond my present cognitive powers! I will list the symptoms to try and help others identify with their own withdrawal problems. It started with tachycardia or very fast heart rate. This would jerk me out of sleep as soon as I began to drop off and persisted throughout the hours of darkness causing many sleepless nights. I’ve said before how I’ve ended up ringing the emergency NHS line just for reassurance. It never panicked me because all I could do was accept. Eventually it passed and I started to have some disturbed, intermittent sleep for a few days.

Temperature fluctuations meant I would go to bed freezing cold with bed socks, electric blanket on full, even a hat to keep my head warm, only to wake an hour or two later drenched in sweat and throwing everything off. That was all followed by some extremely ‘foggy’ days when my brain just couldn’t function and when I either stayed on my bed listening to music or dragged myself to my chair to divert with television. Dizziness accompanied all this and sometimes just standing was an effort. I felt as if I was trying to balance on a stormy sea swaying backwards and forwards.

Every part of my body seems to have been assaulted one way or another; headaches, tendonitis in my wrists, earache and deafness, sore twitching and itchy dry eyes, sore nose, dry tender skin and so the list goes on but as each new symptom has appeared so it has petered out over a few days. My ongoing problem for now is my stomach which accompanies the chronic anxiety so bad that it takes my breath away and causes shaking and constant body vibrations. My battered stomach tries to make a tremendous effort to digest food but this results in cramps, wind, gurgling, constipation green stools and nausea. I’ve lost 6 lbs but hopefully this has stopped for now.

So that’s it really. I’ve talked to others even talked to my doctor in desperation but the only way is through. For now I’m very weak and tire easily but I suppose that’s nothing to the persistent wave of acute symptoms I’ve been through. I have had some tests but the only negative result has been my kidney function and I’m hoping this is all due to the withdrawal as well. I do have high BP when the anxiety grips me.

This period has been as bad, if not worse, than the first months off. It has also been different in many ways. I feel there has been something major going on. I’m not done with it all yet but I am functioning a little better today.  I continue to hope that all the turmoil within me could be my body finally waking up and bursting back into life with a flourish! I would love this to be true but I must hold on and trust in the process while it all gets sorted out, perhaps for one last time. Every day has been a challenge and every day has seen some sort of change either physically or mentally. Even if not the end I can survive and know one day I’ll be well again.